Alert archive / Kansas / Snow Advisories in 2006
Snow Advisory 2, NWS Topeka, KS
NWS Topeka, KS issued this snow advisory at Nov 29, 2006, 10:06 PM CST for 5 counties in Kansas. It took effect at Nov 30, 2006, 9:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2006, 10:06 PM CST (04:06 UTC)
- In effect from
- Nov 30, 2006, 9:00 AM CST
- Expired
- Nov 30, 2006, 3:28 PM CST
- In force
- 6 hr
- Issued by
- NWS Topeka, KS
Counties Dickinson County, KS, Geary County, KS, Jackson County, KS, Pottawatomie County, KS, Riley County, KS
The radar
The Topeka radar (KTWX), 35 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 4.1 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 663 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KTOP 300406 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1006 PM CST WED NOV 29 2006 .AN UPPER LEVEL STORM SYSTEM /CURRENTLY OVER WESTERN NM AT 03Z/ WILL EJECT OUT OF THE SOUTHERN ROCKIES AND LIFT NORTHEAST ACROSS THE SOUTHERN PLAINS AND INTO THE MIDDLE MS RIVER VALLEY BY 12Z FRIDAY. AS THIS STORM SYSTEM MOVES JUST SOUTH AND EAST OF THE FORECAST AREA...MOISTURE IS EXPECTED TO BE WRAPPED AROUND OVER EAST CENTRAL KS. WITH VERY COLD AIR IN PLACE...SNOW IS EXPECTED TO DEVELOP WITH A NARROW BAND OF HEAVY SNOW ANTICIPATED SOMEWHERE ACROSS EAST CENTRAL KS. THE DIFFICULTY IN THE FORECAST IS FIGURING OUT WERE THIS NARROW BAND OF HEAVY SNOW WILL SET UP. A BROAD AREA OF 4 TO 8 INCHES IS POSSIBLE EAST OF A HERINGTON TO TOPEKA LINE WITH 10 TO 12 INCHES POSSIBLE WITHIN THE NARROW BAND OF HEAVY SNOW. KSZ040-054>056-058-059-301215- /O.CAN.KTOP.WS.W.0003.000000T0000Z-061201T1200Z/ /O.NEW.KTOP.HS.W.0001.061130T1500Z-061201T1200Z/ DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...LAWRENCE...EMPORIA...OTTAWA 1006 PM CST WED NOV 29 2006 ...WINTER STORM WARNING IS CANCELLED... ...HEAVY SNOW WARNING IN EFFECT FROM 9 AM THURSDAY TO 6 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT FROM 9 AM THURSDAY TO 6 AM CST FRIDAY. THE WINTER STORM WARNING FOR TONIGHT HAS BEEN CANCELLED. FREEZING RAIN AND SLEET HAVE ENDED ACROSS EAST CENTRAL KANSAS...AND LITTLE IF ANY ACCUMULATIONS OF ICE ARE EXPECTED FOR THE REMAINDER OF THE NIGHT. HOWEVER SNOW IS EXPECTED TO DEVELOP ACROSS SOUTHERN KANSAS AND SPREAD NORTHEAST INTO EAST CENTRAL KANSAS BY NOON THURSDAY. SNOWFALL COULD BE HEAVY AT TIMES DURING THE LATE AFTERNOON AND EARLY EVENING BEFORE TAPERING OFF AFTER MIDNIGHT. WIDE SPREAD SNOW AMOUNTS OF 6 TO 10 INCHES ARE POSSIBLE WITH A NARROW BAND OF 8 TO 12 INCHES OF SNOW BY FRIDAY MORNING. REMEMBER...A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS... SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR CAR IN CASE OF AN EMERGENCY. $$ KSZ022>024-035-036-301215- /O.CAN.KTOP.WW.Y.0004.000000T0000Z-061130T1200Z/ /O.NEW.KTOP.SN.Y.0002.061130T1500Z-061201T1200Z/ RILEY-POTTAWATOMIE-JACKSON-DICKINSON-GEARY- INCLUDING THE CITIES OF...MANHATTAN...ABILENE...JUNCTION CITY 1006 PM CST WED NOV 29 2006 ...WINTER WEATHER ADVISORY IS CANCELLED... ...SNOW ADVISORY IN EFFECT FROM 9 AM THURSDAY TO 6 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 9 AM THURSDAY TO 6 AM CST FRIDAY. THE WINTER WEATHER ADVISORY FOR TONIGHT HAS BEEN CANCELLED. FREEZING RAIN AND SLEET HAVE ENDED ACROSS THE REGION AND LITTLE IF ANY ADDITIONAL ACCUMULATIONS OF ICE ARE EXPECTED FOR TONIGHT. HOWEVER SNOW IS EXPECTED TO DEVELOP DURING THE DAY THURSDAY AND CONTINUE INTO THURSDAY EVENING. HEAVIER AMOUNTS OF SNOW ARE ANTICIPATED ACROSS EAST CENTRAL KANSAS...BUT 1 TO 3 INCHES OF SNOW ARE POSSIBLE FROM ABILENE TO MANHATTAN BY THURSDAY EVENING. A SNOW ADVISORY IS ISSUED WHEN LIGHT SNOW IS EXPECTED TO DEVELOP...BUT ONLY ENOUGH TO CAUSE INCONVENIENCES SUCH AS TRAVEL DELAYS. MOTORISTS SHOULD REMAIN ALERT TO CHANGING WEATHER CONDITIONS...AND TAKE PRECAUTIONS IF TRAVEL IS NECESSARY. $$ KSZ010>012-300515- /O.CAN.KTOP.WW.Y.0004.000000T0000Z-061130T1200Z/ MARSHALL-NEMAHA-BROWN- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA 1006 PM CST WED NOV 29 2006 ...WINTER WEATHER ADVISORY IS CANCELLED... THE FREEZING PRECIPITATION HAS COME TO AN END. WHILE THERE COULD BE SOME LIGHT SNOW OR SLEET...NO SIGNIFICANT ACCUMULATIONS ARE ANTICIPATED. THEREFORE THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE WINTER WEATHER ADVISORY. $$ KSZ026-037>039-301215- /O.UPG.KTOP.WW.Y.0004.000000T0000Z-061201T0000Z/ /O.NEW.KTOP.HS.W.0001.061130T1500Z-061201T1200Z/ JEFFERSON-MORRIS-WABAUNSEE-SHAWNEE- INCLUDING THE CITY OF...TOPEKA 1006 PM CST WED NOV 29 2006 ...HEAVY SNOW WARNING IN EFFECT FROM 9 AM THURSDAY TO 6 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT FROM 9 AM THURSDAY TO 6 AM CST FRIDAY. THE WINTER WEATHER ADVISORY FOR TONIGHT IS NO LONGER IN EFFECT. FREEZING RAIN AND SLEET HAVE ENDED ACROSS EAST CENTRAL KANSAS...AND LITTLE IF ANY ACCUMULATIONS OF ICE ARE EXPECTED FOR THE REMAINDER OF THE NIGHT. HOWEVER SNOW IS EXPECTED TO DEVELOP ACROSS SOUTHERN KANSAS AND SPREAD NORTHEAST INTO EAST CENTRAL KANSAS BY NOON THURSDAY. SNOWFALL COULD BE HEAVY AT TIMES DURING THE LATE AFTERNOON AND EARLY EVENING BEFORE TAPERING OFF AFTER MIDNIGHT. WIDE SPREAD SNOW AMOUNTS OF 6 TO 8 INCHES ARE POSSIBLE WITH A NARROW BAND OF 8 TO 12 INCHES OF SNOW BY FRIDAY MORNING. REMEMBER...A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS... SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR CAR IN CASE OF AN EMERGENCY. $$ WOLTERS
3 follow-up statements
000 WWUS43 KTOP 301041 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 441 AM CST THU NOV 30 2006 .AN UPPER LEVEL STORM SYSTEM OVER NEW MEXICO EARLY THIS MORNING WILL LIFT NORTHEAST ACROSS OKLAHOMA AND INTO EASTERN MISSOURI BY EARLY FRIDAY. AS THIS STORM SYSTEM MOVES JUST SOUTH AND EAST OF THE FORECAST AREA...MOISTURE IS EXPECTED TO WRAP AROUND THE UPPER LOW ACROSS EAST CENTRAL KS THIS AFTERNOON AND EVENING. THE VERY COLD AIRMASS ACROSS KANSAS WILL KEEP THE PRECIPITATION IN THE FORM OF SNOW. A NARROW BAND OF HEAVY SNOW ANTICIPATED SOMEWHERE ACROSS EAST CENTRAL KS. THE DIFFICULTY IN THE FORECAST IS FIGURING OUT WERE THIS NARROW BAND OF HEAVY SNOW WILL SET UP. A BROAD AREA OF 6 TO 10 INCHES IS POSSIBLE SOUTHEAST OF A HERINGTON...TO TOPEKA...TO OSKALOOSA LINE WITH ISOLATED AMOUNTS OF 10 TO 12 INCHES POSSIBLE SOUTH OF INTERSTATE 35. KSZ026-037>040-054>056-058-059-302130- /O.CON.KTOP.HS.W.0001.061130T1500Z-061201T1200Z/ JEFFERSON-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN- COFFEY-ANDERSON- INCLUDING THE CITIES OF...TOPEKA...LAWRENCE...EMPORIA...OTTAWA 441 AM CST THU NOV 30 2006 ...HEAVY SNOW WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 AM CST FRIDAY... A HEAVY SNOW WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 AM CST FRIDAY. SNOW IS EXPECTED TO DEVELOP ACROSS SOUTHERN KANSAS AND SPREAD NORTHEAST INTO EAST CENTRAL KANSAS BY NOON THURSDAY. SNOWFALL COULD BE HEAVY AT TIMES DURING THE LATE AFTERNOON AND EARLY EVENING BEFORE TAPERING OFF AFTER MIDNIGHT. WIDE SPREAD SNOW AMOUNTS OF 6 TO 10 INCHES ARE POSSIBLE SOUTHEAST OF A COUNCIL GROVE...TO ESKRIDGE...TO TOPEKA...TO OSKALOOSA LINE...WITH A NARROW BAND OF 8 TO 12 INCHES OF SNOW BY FRIDAY MORNING SOUTH OF INTERSTATE 35. REMEMBER...A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS... SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR CAR IN CASE OF AN EMERGENCY. $$ KSZ022>024-035-036-302130- /O.CON.KTOP.SN.Y.0002.061130T1500Z-061201T1200Z/ RILEY-POTTAWATOMIE-JACKSON-DICKINSON-GEARY- INCLUDING THE CITIES OF...MANHATTAN...ABILENE...JUNCTION CITY 441 AM CST THU NOV 30 2006 ...SNOW ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 AM CST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 AM CST FRIDAY. SNOW IS EXPECTED TO DEVELOP DURING THE DAY AND CONTINUE INTO THURSDAY EVENING. HEAVIER AMOUNTS OF SNOW ARE ANTICIPATED ACROSS EAST CENTRAL KANSAS...BUT 1 TO 3 INCHES OF SNOW ARE POSSIBLE FROM ABILENE...TO MANHATTAN...TO HOLTON BY THURSDAY EVENING. A SNOW ADVISORY IS ISSUED WHEN LIGHT SNOW IS EXPECTED TO DEVELOP...BUT ONLY ENOUGH TO CAUSE INCONVENIENCES SUCH AS TRAVEL DELAYS. MOTORISTS SHOULD REMAIN ALERT TO CHANGING WEATHER CONDITIONS... AND TAKE PRECAUTIONS IF TRAVEL IS NECESSARY. $$
000 WWUS43 KTOP 301714 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1114 AM CST THU NOV 30 2006 ...SNOW MOVING INTO NORTHEAST KANSAS... .AN UPPER LEVEL STORM SYSTEM OVER THE SOUTHERN PLAINS WILL LIFT NORTHEAST ACROSS OKLAHOMA INTO EASTERN MISSOURI THROUGH FRIDAY. PRECIPITATION WILL WRAP AROUND THE UPPER LOW ACROSS EAST CENTRAL KS THIS AFTERNOON AND EVENING...AND BRING PERIODS OF SNOW. A NARROW BAND OF HEAVY SNOW IS ANTICIPATED ACROSS EAST CENTRAL KS...WITH THE GREATEST RISK FOR THE HEAVIEST SNOWFALL ALONG AND SOUTHEAST OF INTERSTATE 35...WITH DECREASING AMOUNTS NORTHEAST. KSZ026-037>040-054>056-058-059-010100- /O.CON.KTOP.HS.W.0001.000000T0000Z-061201T1200Z/ JEFFERSON-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN- COFFEY-ANDERSON- INCLUDING THE CITIES OF...TOPEKA...LAWRENCE...EMPORIA...OTTAWA 1114 AM CST THU NOV 30 2006 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY. SNOW WILL CONTINUE TO SPREAD NORTHEAST INTO EAST CENTRAL KANSAS DURING THE AFTERNOON TODAY. SNOWFALL COULD BE HEAVY AT TIMES DURING THE AFTERNOON AND EARLY EVENING HOURS BEFORE TAPERING OFF AFTER MIDNIGHT. SNOW AMOUNTS OF 6 TO 10 INCHES ARE POSSIBLE SOUTH OF A COUNCIL GROVE...TO LAWRENCE LINE. A NARROW BAND OF 8 TO 12 INCHES OF SNOW IS POSSIBLE BY FRIDAY MORNING SOUTH OF INTERSTATE 35. DUE TO THE NATURE AND TRACK OF THE STORM...SNOWFALL AMOUNTS ARE LIKELY TO VARY DRAMATICALLY ACROSS A SMALL AREA...WITH RANGES OF SEVERAL INCHES OF SNOW ACROSS A COUNTY POSSIBLE. NORTHERN PORTIONS OF THE COUNTIES IN THE WARNING AREA MAY RECEIVE MUCH LOWER SNOW AMOUNTS. REMEMBER...A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS...SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR CAR IN CASE OF AN EMERGENCY. $$ KSZ022>024-035-036-010100- /O.CON.KTOP.SN.Y.0002.000000T0000Z-061201T1200Z/ RILEY-POTTAWATOMIE-JACKSON-DICKINSON-GEARY- INCLUDING THE CITIES OF...MANHATTAN...ABILENE...JUNCTION CITY 1114 AM CST THU NOV 30 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY. SNOW WILL CONTINUE TO DEVELOP ACROSS THE AREA...AND CONTINUE INTO THIS EVENING. HEAVIER AMOUNTS OF SNOW ARE ANTICIPATED ACROSS EAST CENTRAL KANSAS...BUT GENERALLY 1 TO 3 INCHES OF SNOW ARE POSSIBLE FROM ABILENE...TO MANHATTAN...TO HOLTON BY FRIDAY MORNING. A SNOW ADVISORY IS ISSUED WHEN LIGHT SNOW IS EXPECTED TO DEVELOP...BUT ONLY ENOUGH TO CAUSE INCONVENIENCES SUCH AS TRAVEL DELAYS. MOTORISTS SHOULD REMAIN ALERT TO CHANGING WEATHER CONDITIONS... AND TAKE PRECAUTIONS IF TRAVEL IS NECESSARY. $$
000 WWUS43 KTOP 302128 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 328 PM CST THU NOV 30 2006 ...SNOW MOVING ACROSS NORTHEAST KANSAS... .AN UPPER LEVEL STORM SYSTEM WILL LIFT NORTHEAST ACROSS OKLAHOMA INTO EASTERN MISSOURI THROUGH FRIDAY. PRECIPITATION WILL CONTINUE TO WRAP AROUND THE UPPER LOW ACROSS EAST CENTRAL KS THIS AFTERNOON AND EVENING...AND BRING PERIODS OF SNOW. A NARROW BAND OF HEAVY SNOW IS ANTICIPATED ACROSS EAST CENTRAL KS...WITH THE THE HEAVIEST SNOWFALL SOUTHEAST OF INTERSTATE 35...AND DECREASING AMOUNTS NORTHWEST. KSZ026-039-010530- /O.CAN.KTOP.HS.W.0001.000000T0000Z-061201T1200Z/ /O.NEW.KTOP.SN.Y.0003.061130T2128Z-061201T1200Z/ JEFFERSON-SHAWNEE- INCLUDING THE CITY OF...TOPEKA 328 PM CST THU NOV 30 2006 ...HEAVY SNOW WARNING IS CANCELLED... ...SNOW ADVISORY IN EFFECT UNTIL 6 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST FRIDAY. THE HEAVY SNOW WARNING HAS BEEN CANCELLED. SNOW WILL MOVE NORTH INTO JEFFERSON AND SHAWNEE COUNTIES LATE THIS AFTERNOON INTO THIS EVENING. ACCUMULATIONS OF GENERALLY 1 TO 4 INCHES ARE POSSIBLE BY EARLY MORNING FRIDAY...WITH LOCALLY HIGHER AMOUNTS IN THE SOUTHEAST PORTIONS OF THE COUNTIES. A SNOW ADVISORY IS ISSUED WHEN LIGHT SNOW IS EXPECTED TO DEVELOP...BUT ONLY ENOUGH TO CAUSE INCONVENIENCES SUCH AS TRAVEL DELAYS. $$ KSZ037-038-010530- /O.CAN.KTOP.HS.W.0001.000000T0000Z-061201T1200Z/ /O.NEW.KTOP.SN.Y.0003.061130T2128Z-061201T0600Z/ MORRIS-WABAUNSEE- 328 PM CST THU NOV 30 2006 ...HEAVY SNOW WARNING IS CANCELLED... ...SNOW ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE HEAVY SNOW WARNING HAS BEEN CANCELLED. SNOW WILL MOVE NORTH INTO MORRIS AND WABAUNSEE COUNTIES LATE THIS AFTERNOON INTO THIS EVENING. ACCUMULATIONS OF GENERALLY 1 TO 3 INCHES ARE POSSIBLE BY MIDNIGHT...WITH LOCALLY HIGHER AMOUNTS IN THE SOUTHEAST PORTIONS OF THE COUNTIES. A SNOW ADVISORY IS ISSUED WHEN LIGHT SNOW IS EXPECTED TO DEVELOP...BUT ONLY ENOUGH TO CAUSE INCONVENIENCES SUCH AS TRAVEL DELAYS. $$ KSZ022>024-035-036-302230- /O.CAN.KTOP.SN.Y.0002.000000T0000Z-061201T1200Z/ RILEY-POTTAWATOMIE-JACKSON-DICKINSON-GEARY- INCLUDING THE CITIES OF...MANHATTAN...ABILENE...JUNCTION CITY 328 PM CST THU NOV 30 2006 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE SNOW ADVISORY FOR RILEY...POTTAWATOMIE...JACKSON...DICKINSON...AND GEARY COUNTIES. LIGHT SNOW AMOUNTS UP TO AN INCH ARE POSSIBLE IN THESE AREAS THROUGH MIDNIGHT. $$ KSZ040-054>056-058-059-010530- /O.CON.KTOP.HS.W.0001.000000T0000Z-061201T1200Z/ DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...LAWRENCE...EMPORIA...OTTAWA 328 PM CST THU NOV 30 2006 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY. SNOW WILL CONTINUE TO SPREAD INTO EAST CENTRAL KANSAS TODAY. SNOWFALL WILL BE HEAVY AT TIMES DURING THE LATE AFTERNOON AND EVENING HOURS BEFORE TAPERING OFF AFTER MIDNIGHT. SNOW AMOUNTS OF 6 TO 10 INCHES ARE POSSIBLE SOUTH OF AN EMPORIA TO LAWRENCE LINE. A NARROW BAND OF 8 TO 12 INCHES OF SNOW IS POSSIBLE BY FRIDAY MORNING SOUTH OF INTERSTATE 35. DUE TO THE NATURE AND TRACK OF THE STORM...SNOWFALL AMOUNTS ARE LIKELY TO VARY ACROSS A SMALL AREA...WITH RANGES OF SEVERAL INCHES OF SNOW ACROSS A SINGLE COUNTY POSSIBLE. REMEMBER...A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS... SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR CAR IN CASE OF AN EMERGENCY. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this snow advisory went out at Nov 29, 4:15 PM CST, 5 hours 51 minutes earlier.
Area forecast discussion, Nov 29, 4:15 PM CST, 5 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 415 PM CST WED NOV 29 2006 .DISCUSSION... COMPLEX FORECAST CONTINUES. WATER SHORTWAVE SHOWING SHORTWAVE TROUGH LIFTING OUT ACROSS THE CENTRAL PLAINS WITH A DRY SLOT NOSING UP INTO SOUTHWEST KS. BACKING FLOW ALOFT OVER THE VERY COLD LOW LEVEL TEMPERATURES HAS CONTINUED TO PRODUCE STRONG ISENTROPIC FLOW ACROSS THE EASTERN 2/3 OF THE CWA WITH ELEVATED THUNDER/SLEET AND FREEZING RAIN ACROSS MUCH OF THE EASTERN CWA THIS AFTERNOON. DRIER AIR ADVANCING SOUTHWARD ACROSS THE WESTERN CWA IS LIMITING PRECIP DEVELOPMENT THERE. THIS TREND SHOULD CONTINUE INTO THE EVENING HOURS WITH DRY SLOT DIMINISHING PRECIP BY MIDNIGHT. MODEL SOUNDINGS...FAVORED THE GFS...WOULD KEEP THE MID LEVEL WARM LAYER IN AROUND 800 MB OVER THE SOUTHERN CWA UNTIL AFTER MIDNIGHT...THEN COLD ENOUGH FOR SNOW...EXCEPT DRY AIR ALOFT MAY STOP SEEDER FEEDER...SO FREEZING DRIZZLE MAY LINGER OVERNIGHT INSTEAD OF SNOW. THIS SAME SCENARIO IS TRUE NORTHWARD INTO NORTHEAST KANSAS AS WELL...WITH ONLY A SLIGHT CHANCE FOR LIGHT SNOW FROM ABILENE TO HIAWATHA OVERNIGHT AND DRY NORTHCENTRAL. A COLD NIGHT WITH GUSTY NORTH WINDS AND LOWS IN THE LOWER TEENS NORTHCENTRAL TO LOWER 20S FAR SOUTHEAST CORNER OF THE CWA. WATER VAPOR SHOWING MAIN UPPER LEVEL WAVE OVER THE FOUR CORNERS. THIS WAVE WILL MOVE EAST INTO THE TX THEN TURN EAST AND NORTHEAST THURSDAY AFTERNOON AND NIGHT INTO SOUTHERN MO. MODELS ALL POINTING TO MAINLY A SNOW EVENT ACROSS THE CWA IN THE DEFORMATION ON THE NORTH SIDE OF THE SYSTEM THURSDAY ACROSS MAINLY THE SOUTHERN CWA. THIS IS A MAJOR NORTHWARD ADJUSTMENT TO MODEL TRENDS SINCE YESTERDAY. LESS THAN A INCH SHOULD OCCUR DURING THE DAY THURSDAY NORTH OF THE HIGHWAY 24 WITH 1 TO 3 INCHES GENERALLY SOUTHWARD TO AROUND HIGHWAY 56 AND 3 TO 6 INCHES BY LATE IN THE DAY SOUTH OF INTERSTATE 35. WITH ABOVE DISCUSSION IN MIND...WILL KEEP CURRENT WINTER WEATHER ADVISORIES GOING TONIGHT FOR THE ABILENE TO HIAWATHA AREA AND THROUGH THE DAY THURSDAY COUNCIL GROVE TO TOPEKA AND OSKALOOSA...THEN EXTEND WINTER STORM WARNING EAST CENTRAL THROUGH THURSDAY NIGHT FOR FREEZING PRECIP TONIGHT...THEN THE SNOW EVENT THURSDAY ON. DID NOT MAKE BIG CHANGES TO EXTENDED CONSIDERING SHORT TERM WEATHER AND GOOD PERSISTENCE OVERALL IN LONGER RANGE FORECAST. DID ADD ADDITIONAL SNOW ACCUMULATIONS 0-6Z FRIDAY AS UPPER LOW WRAPS UP SURFACE LOW OVER ERN ARK AND MO. LOOKS TO BE A TIGHT GRADIENT...AND SUBTLE SHIFTS IN THE STORM TRACK MAY MAKE EAST CENTRAL KS SNOW AMOUNTS OVER OR UNDER DONE FOR THIS TIME PERIOD. TEMPS REMAIN COLD FOR THE WEEKEND AS NEXT IN SERIES OF UPPER TROFS BRINGS ANOTHER ROUND OF COLD AIR THROUGH SUNDAY. A SLIGHT WARMUP BEHIND THE SURFACE HIGH MONDAY LOOKS TO GIVE WAY TO YET ANOTHER COLD PUSH FROM THE NORTH LATE TUESDAY INTO WEDNESDAY. WENT CLOSE TO GUIDANCE NUMBERS FOR WED WHICH MAY END UP TOO WARM. 67 && .TOP WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNING UNTIL 6 AM FRIDAY FOR KSZ040-KSZ054-KSZ055-KSZ056-KSZ058-KSZ059. WINTER WEATHER ADVISORY UNTIL 6 AM THURSDAY FOR KSZ010-KSZ011- KSZ012-KSZ022-KSZ023-KSZ024-KSZ035-KSZ036. WINTER WEATHER ADVISORY UNTIL 6 PM THURSDAY FOR KSZ026-KSZ037- KSZ038-KSZ039. &&
Hazardous weather outlook, Nov 29, 4:32 PM CST, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 432 PM CST WED NOV 29 2006 KSZ008>012-020>024-026-034>040-054>056-058-059-302245- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 432 PM CST WED NOV 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. ...A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH EARLY THURSDAY MORNING ALONG AND SOUTHEAST OF A LINE FROM MARYSVILLE TO ABILENE. THE ADVISORY WILL CONTINUE THROUGH THURSDAY AFTERNOON FOR THE COUNTIES ALONG A LINE FROM COUNCIL GROVE TO VALLEY FALLS. A WINTER STORM WARNING HAS BEEN EXTENDED...AND IS NOW IN EFFECT THROUGH EARLY FRIDAY MORNING ALONG AND SOUTHEAST OF A LAWRENCE TO EMPORIA LINE. THIS INCLUDES THE TOPEKA...LAWRENCE...EMPORIA AND OTTAWA AREAS... .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS ALONG AND SOUTHEAST OF THE INTERSTATE TONIGHT. THE MOST SIGNIFICANT THREAT OF HAZARDOUS WEATHER WILL BE IN THE FORM OF FREEZING RAIN AND SLEET TODAY AND TONIGHT OVER NORTHEAST AND EAST CENTRAL AREAS...FOLLOWED BY LIGHT SNOW AFTER MIDNIGHT. FREEZING DRIZZLE...SLEET AND SNOW WILL CONTINUE IN THE ADVISORY AREAS TONIGHT...AND WILL BRING A THIN COAT OF ICE ON ROADWAYS AND EXPOSED SURFACES. IN AREAS IN THE WINTER STORM WARNING...A QUARTER TO HALF AN INCH OF SLEET AND ICE ACCUMULATION ARE POSSIBLE THIS AFTERNOON AND OVERNIGHT...WITH A CHANGEOVER TO SNOW AFTER MIDNIGHT. NORTH WINDS WILL ALSO BE IN THE 15 TO 25 MPH RANGE WHICH COULD INCREASE THE LIKELIHOOD OF POWER LINE AND TREE DAMAGE WHERE ICE ACCUMULATES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINTER WEATHER CONTINUES INTO EARLY FRIDAY MORNING...WITH MOST PRECIPITATION CHANGING OVER TO SNOW BY EARLY MORNING THURSDAY. ACCUMULATIONS OF GENERALLY 1 TO 4 INCHES ARE POSSIBLE IN THE ADVISORY AREAS...WITH HIGHER AMOUNTS IN THE WARNING AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT THE TYPE OF WINTER PRECIPITATION FALLING AND ANY ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN TOPEKA.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 10:06 PM CST | Heavy Snow Warning | TOP | Anderson, Coffey, Douglas, Franklin, Jefferson, Lyon and 4 more | 30 hr |
| Nov 30, 3:28 PM CST | Snow Advisory | TOP | Jefferson, Morris, Shawnee, Wabaunsee | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.